Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Libido high, woody low
Sep 24, 2005

I have read dozens of responses to similar questions, but I feel like I need more specifics. I was diagnosed + 4 years ago and was full blown at that time. I went on several meds, then quit them for 2 years (stupid, I know but denial can be crazy). Anyway, I never had libido or erectile problems before, during, or after that time. In Sept. 2004, I got very sick again and went back into treatment. I have recovered remarkably, going from <10 CD4 and 750k VL to Undetectable and 177 CD4 (Yea!!!). I gained all my weight back and have good muscle tone, etc. My diet is great and I have just joined a gym.

Anyway, I quit having sex or any other contact 5 1/2 years ago, before even knowing I was infected. Just a personal choice. Lately, I have been horny as heck, so my libido is full force. Unfortunately, my erections are sporadic at best and very short lived. I can still ejaculate with regular volume, but it takes a very long time with a partial woody. This is still only masturbating, I haven't "taken the plunge" yet. And now that I am mentally ready to move ahead, I can't seem to get the physical part in check. Movies, pictures, my imagination...nothing seems to help.

What I am trying to find out is: am I suffering from the old adage "use it or lose it"? Or could my new meds be affecting me? I am currently taking Ritonavir, Trizivir, and Atazanavir for the last year. No other side effects noted (nothing, thank goodness). But this one seems to bother me very much. I am only 35 and have been celibate since 29! This problem has only existed for about the last 9 months. I thought for awhile that I was psychologically keeping myself from getting hard because I didn't feel worthy of sex and that I was "poison." But I don't feel that way anymore. I know alot more than I used to and am not so worried anymore. And, like I said, the drive is definitely there. My next appointment isn't until November, and I will certainly discuss it with my docs, but I need some peace of mind and info to hold me over until then.

Thanks for your help

Response from Dr. Henry

There often is a major psychologic component to impotence in the setting of HIV infection and worry about transmission and sexual performance. Sometimes low testosteroine levels contribute. Often the Viagra like drugs (start with low dose due to use of protease inhibitors and never use with any poppers) are often of some benefit. I cannot usually specifically link impotence to one of the HIV drugs in your regimen. KH



Previous
Do boils and blisters appear because of HIV
Next
Few questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement